Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 15, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 31, 2009, 4:34 AM CDT for 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 31, 2009, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 4:34 AM CDT (09:34 UTC)
- In effect from
- Mar 31, 2009, 7:00 AM CDT
- Expired
- Mar 31, 2009, 4:05 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 310934 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 334 AM MDT TUE MAR 31 2009 ...WINDY CONDITONS WILL CONTINUE TODAY... .A TIGHT PRESSURE GRADIENT WILL CAUSE WINDY CONDITONS ACROSS NORTHEAST PORTIONS OF THE TRI-STATE AREA TODAY. WIND WILL SLOWLY DECREASE LATE THIS AFTERNOON AS A STRONG AREA OF LOW PRESSURE MOVES EAST OF THE CENTRAL PLAINS. KSZ002>004-015-016-NEZ079>081-311745- /O.NEW.KGLD.WI.Y.0015.090331T1200Z-090401T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 334 AM MDT TUE MAR 31 2009 /434 AM CDT TUE MAR 31 2009/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. NORTHWEST WIND AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON EAST OF A LINE FROM BENKELMAN TO HILL CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ FS
2 follow-up statements
000 WWUS73 KGLD 311546 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 946 AM MDT TUE MAR 31 2009 ...WINDY CONDITIONS WILL CONTINUE TODAY... .A LARGE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS NORTHEAST PORTIONS OF THE TRI-STATE AREA TODAY. WINDS WILL SLOWLY DECREASE LATE THIS AFTERNOON AS A STRONG AREA OF LOW PRESSURE MOVES EAST OF THE CENTRAL PLAINS. KSZ001-013-014-028-029-010000- /O.EXA.KGLD.WI.Y.0015.000000T0000Z-090401T0000Z/ CHEYENNE KS-SHERMAN-THOMAS-LOGAN-GOVE- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY... OAKLEY...QUINTER 946 AM MDT TUE MAR 31 2009 /1046 AM CDT TUE MAR 31 2009/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. NORTHWEST WIND AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON EAST ALONG A LINE FROM BENKELMAN TO GOODLAND TO GOVE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ002>004-015-016-NEZ079>081-010000- /O.CON.KGLD.WI.Y.0015.000000T0000Z-090401T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 946 AM MDT TUE MAR 31 2009 /1046 AM CDT TUE MAR 31 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. NORTHWEST WIND AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON EAST ALONG A LINE FROM BENKELMAN TO GOODLAND TO GOVE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BURTIS
000 WWUS73 KGLD 312105 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT TUE MAR 31 2009 KSZ001>004-013>016-028-029-NEZ079>081-312215- /O.CAN.KGLD.WI.Y.0015.000000T0000Z-090401T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 305 PM MDT TUE MAR 31 2009 /405 PM CDT TUE MAR 31 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTHWESTERLY WINDS HAVE DECREASED TO 15 TO 25 MPH WITH A FEW GUSTS NEAR 35 MPH. WINDS WILL CONTINUE TO DECREASE BELOW 10 KTS LATER THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 31, 4:02 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 31, 4:02 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
302 AM MDT TUE MAR 31 2009
.DISCUSSION...
249 AM MDT TUE MAR 31 2009
THE UPPER LOW WILL MOVE INTO WESTERN IOWA TODAY. NORTHWEST FLOW
WILL BE OVER THE CENTRAL PLAINS TONIGHT. ON WEDNESDAY A TROUGH
WILL DIG INTO WESTERN COLORADO. BY WED NIGHT THE TROUGH WILL DIG
SOUTH INTO THE TEXAS PANHANDLE. A RIDGE WILL MOVE INTO THE ROCKIES
ON THURSDAY AND OVER THE CENTRAL PLAINS THURSDAY NIGHT. SURFACE
HIGH PRESSURE WILL MOVE INTO NORTHWEST KANSAS TODAY/TONIGHT BEHIND
THE EXITING LOW. WEAK LOW PRESSURE WILL MOVE INTO SOUTHEAST
COLORADO ON WEDNESDAY AND THEN SHIFT SOUTHEAST INTO THE SOUTHERN
TEXAS PANHANDLE. HIGH PRESSURE WILL FOLLOW THURSDAY/THURSDAY
NIGHT.
THE MAIN FORECAST ISSUES ARE WIND AND POPS FOR WED/WED NIGHT.
THE SURFACE GRADIENT WILL STILL BE RATHER TIGHT THIS MORNING BEFORE
RELAXING THIS AFTERNOON. NORTHEAST ZONES WILL HAVE THE GREATEST
POTENTIAL FOR STRONG WIND. THE RUC/NAM INDICATE THAT SURFACE
SUSTAINED WIND AND GUSTS WILL REACH ADVISORY CRITERIA THIS MORNING
INTO MID AFTERNOON. PLAN TO ISSUE A WIND ADVISORY FOR A GOOD
SHARE OF THE NORTHEAST ZONES FOR TODAY. THE REST OF THE FORECAST
AREA WILL BE JUST UNDER ADVISORY CRITERIA THIS MORNING.
DO NOT ANTICIPATE PRECIPITATION CONTINUING PAST 12Z WITH SUBSIDENCE
MOVING IN BEHIND THE EXITING LOW. THIS WILL ALSO KEEP POPS NIL FOR
TONIGHT.
PLAN TO RESTRICT POPS TO THE EASTERN COLORADO ZONES WED MORNING
SINCE THE MAIN DYNAMICS APPEAR TO BE WEST OF THE CONTINENTAL DIVIDE.
THE MODELS TAKE THE SYSTEM SOUTH WITH TIME WHICH PLACES THE BEST
CHANCE OVER THE SOUTHWEST ZONES. ALSO THE MODELS SLOW THE SYSTEM
DOWN SOME WEDNESDAY NIGHT SO WILL KEEP A SLIGHT CHANCE OVER THE
SOUTHWEST FORECAST AREA FOR WEDNESDAY EVENING. THICKNESS VALUES INDICATE
SNOW EXCEPT FOR WED AFTERNOON. SUBSIDENCE SHOULD SET IN AFTER 06Z
THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT.
MAX TEMPERATURES SHOULD BE SEVERAL DEGREES BELOW NORMAL DUE TO
CLOUDS AND PRECIPITATION. HIGH TEMPERATURES WILL GENERALLY BE IN
THE UPPER 40S/LOWER 50S. MIN TEMPERATURES WILL ALSO BE A FEW
DEGREES BELOW NORMAL WITH READINGS IN THE MID 20S WARMING TO THE
UPPER 20S.
FS
&&
.AVIATION...
1203 AM MDT TUE MAR 31 2009
FOR THE 06 TAF CYCLE...SCATTERED LIGHT FLURRIES CURRENTLY IN THE
KGLD AREA. EXPECT FLURRIES TO CONTINUE OFF AND ON FOR THE NEXT
FEW HOURS BEFORE DISSIPATING TOWARDS MORNING. MEANWHILE, CIGS
CURRENTLY IN THE LOW VFR RANGE AT BOTH SITES MAY AT TIMES BECOME
HIGH MVFR, BUT EXPECT VFR PREVAILING...BEFORE BECOMING ALL VFR BY
AROUND 12Z- 14Z. MAIN AVIATION CONCERN FOR TAF ISSUANCE CONTINUES
TO BE WINDY CONDITIONS AT BOTH TERMINALS. EXPECT WINDS FROM THE
NORTHWEST AROUND 30G40KTS THROUGH ABOUT 01Z-02Z BEFORE DIMINISHING
RAPIDLY AFTER SUNSET.
GJG
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ002>004-015-016.
NE...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT
/7 PM CDT/ THIS EVENING FOR NEZ079>081.
CO...NONE.
&&Hazardous weather outlook, Mar 30, 11:40 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT MON MAR 30 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT MON MAR 30 2009 /1140 AM CDT MON MAR 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY CONTINUES THROUGH THIS EVENING FOR EASTERN COLORADO AND WEST OF HIGHWAY 83 IN KANSAS AND NEBRASKA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR. A BAND OF SNOW AND BLOWING SNOW WILL MOVE FROM EASTERN COLORADO INTO EXTREME WESTERN KANSAS BY EARLY AFTERNOON. ONE TO TWO INCH ACCUMULATIONS WILL OCCUR IN YUMA...KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. ACCUMULATIONS ELSEWHERE WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...STRONG WINDS WILL DEVELOP WITH NORTHWEST WINDS GUSTING OVER 40 MPH BY AFTERNOON...DIMINISHING AROUND SUNSET. WEDNESDAY...LIGHT SNOW WILL BE POSSIBLE ACROSS EASTERN COLORADO AND WEST OF HIGHWAY 27 IN KANSAS AND NEBRASKA. FRIDAY NIGHT THROUGH SATURDAY NIGHT...A SIGNIFICANT WEATHER SYSTEM WILL BRING SNOW TO THE TRI-STATE AREA. THOSE WITH TRAVEL PLANS FOR LATE IN THE WEEK SHOULD MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.